Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 9, 2007, 4:13 PM CDT for Schleicher County, Sutton County, Texas. It took effect at May 9, 2007, 4:18 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 4:13 PM CDT (21:13 UTC)
- In effect from
- May 9, 2007, 4:18 PM CDT
- Expired
- May 9, 2007, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:00 PM CDT | FLASH FLOOD | 16 Se Eldorado, TX | SHERIFF OFFICE REPORTED THAT ROAD RM2596 BETWEEN ELDORADO AND SONORA IS CLOSED DUE TO FLOODING. |
| May 9, 7:00 PM CDT | FLASH FLOOD | 7 Nnw Eldorado, TX | SHERIFF OFFICE REPORTED THAT ROAD RM915 BETWEEN ELDORADO AND MERTZON WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 092118 FFWSJT TXC413-435-100015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 413 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SCHLEICHER COUNTY IN SOUTHWEST TEXAS SUTTON COUNTY IN SOUTHWEST TEXAS * UNTIL 715 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS WESTERN SCHLEICHER AND SUTTON COUNTIES. THESE STORMS HAVE PRODUCED RAINFALL IN EXCESS OF THREE INCHES IN ABOUT TWO HOURS. EXPECT WIDESPREAD RAINFALL OF ABOUT ONE INCH OVER THE NEXT COUPLE OF HOURS WITH ISOLATED AREAS RECEIVING AS MUCH AS THREE INCHES OF RAIN. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...LOW WATER CROSSINGS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN SONORA AND ELDORADO...EXPECT STREET FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3031 10095 3031 10015 3108 10013 3107 10097 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:50 PM CDT, 23 minutes earlier.
Area forecast discussion, May 9, 3:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT WED MAY 9 2007 .UPDATE... UPDATED GRIDS/ZONES TO ADD TORNADO WATCH #262 UNTIL 11PM FOR CROCKETT...SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES. 11 && .PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/ THIS AFTERNOON...UPPER LEVEL LOW OVER NM. SW FLOW IN THE UPPER LEVELS OVER WC TX. IN THE LOWER LEVELS STATIONARY SURFACE BOUNDARY ACROSS WRN BOUNDARIES OF CWA. THIS UPPER LOW WILL SLOWLY MOVE ACROSS WC TX TONIGHT INTO THU. BY FRI MORNING...LOW IS PROGGED TO MOVE ACROSS SE TX COAST...INTO OPEN GULF BY FRI NIGHT. AS UPPER LOW MOVES ACROSS CWA...WILL INTERACT W/ SURFACE BOUNDARY. UPPER JET MAX OF 80-90KTS ACROSS SRN PARTS OF THE CWA TONIGHT INTO THU WILL AIDE IN ENHANCING CONVECTION. WILL CONTINUE FLASH FLOOD WATCH THROUGH 7AM FOR ONGOING AND CONTINUED EXPECTED CONVECTION TONIGHT. AS UPPER LOW MOVES SE. WILL SE POPS LOWER AS WE MOVE INTO FRI/SAT TIME FRAME W/ ONLY MINOR CHANCES FOR RAINFALL...MAINLY DAYTIME AND EVENING WITH HEATING. THINGS BEGIN TO DRY OUT BY THE LATTER HALF OF THE WEEKEND THROUGH THE REMAINDER OF THE FORECAST ACROSS WC TX... AS AN UPPER RIDGE SETS UP ACROSS THE MIDDLE PART OF THE U.S. .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 75 59 80 / 70 40 20 20 SAN ANGELO 57 80 57 81 / 60 30 10 20 JUNCTION 59 80 56 81 / 70 40 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 11
Hazardous weather outlook, May 9, 2:28 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT WED MAY 9 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK... FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 9, 1:01 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 101 PM CDT WED MAY 9 2007 TXZ076-078-091900- CROCKETT TX-SUTTON TX- 101 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR CROCKETT AND SUTTON COUNTIES... AT 1256 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF SONORA...OR ABOUT 20 MILES SOUTHEAST OF OZONA...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 125 PM CDT THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 140 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:14 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CDT WED MAY 9 2007 TXZ113-114-127-128-092015- SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX- 214 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR SHACKELFORD...JONES...TAYLOR AND CALLAHAN COUNTIES... AT 212 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF ALBANY...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER THE SOUTH PART OF ABILENE...MOVING NORTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ABILENE THROUGH 240 PM CDT... ALBANY BY 225 PM CDT... FORT GRIFFIN BY 315 PM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:18 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT WED MAY 9 2007 TXZ076-092015- CROCKETT TX- 218 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR CROCKETT COUNTY... AT 216 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 27 MILES SOUTHWEST OF OZONA...OR ABOUT 23 MILES SOUTHEAST OF SHEFFIELD...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 BY 225 PM CDT THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 310 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 3:07 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT WED MAY 9 2007 TXZ099-114-128-092100- THROCKMORTON TX-SHACKELFORD TX-CALLAHAN TX- 307 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR THROCKMORTON...SHACKELFORD AND CALLAHAN COUNTIES... AT 305 PM CDT...STRONG THUNDERSTORMS CONTINUED TO DEVELOP ACROSS THE EASTERN BIG COUNTRY. THE STRONGEST STORM WAS LOCATED NEAR PUTNAM ...OR ABOUT 12 MILES WEST OF CISCO...MOVING NORTH AT 20 MPH. * THIS STRONG THUNDERSTORM WILL BE NEAR... MORAN BY 335 PM CDT US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 400 PM CDT ANOTHER STRONG STORM ABOUT 15 MILES NORTH OF ALBANY...NEAR THE SHACKELFORD AND THROCKMORTON COUNTY LINE. BOTH OF THESE STORMS HAVE SHOWN SOME WEAK ROTATION AT TIMES AND HAVE PRODUCED FUNNEL CLOUDS AT TIMES. IN ADDITION...PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 9, 3:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 11 WNW SONORA 30.63N 100.82W
05/09/2007 SUTTON TX AMATEUR RADIO
&&
AMCCULLOLocal storm report, May 9, 4:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 8 S THROCKMORTON 33.06N 99.18W
05/09/2007 THROCKMORTON TX TRAINED SPOTTER
&&
MKEISERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 39 min |
| May 9, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 9, 2:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 23 min |
| May 9, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 9, 2:46 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 9, 2:55 PM CDT | Tornado Warning | SJT | Crockett | 35 min |
| May 9, 3:27 PM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 48 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 60 min |
| May 9, 3:39 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 36 min |
| May 9, 3:56 PM CDT | Tornado Warning | SJT | Schleicher, Sutton | 64 min |
| May 9, 4:14 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher, Sutton | 64 min |
| May 9, 5:20 PM CDT | Tornado Warning | SJT | Menard | 40 min |
| May 9, 5:37 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| May 9, 5:48 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford | 3 hr |
| May 9, 5:53 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 9, 6:01 PM CDT | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| May 9, 6:17 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 43 min |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason, San Saba | 4 hr |
| May 9, 6:48 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 42 min |
| May 9, 6:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 48 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.